Alert archive / California / Wind Advisories in 2022
Wind Advisory 16, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Apr 9, 2022, 3:29 PM PDT for Imperial County, California. It took effect at Apr 9, 2022, 5:00 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2022, 3:29 PM PDT (22:29 UTC)
- In effect from
- Apr 9, 2022, 5:00 PM PDT
- Expired
- Apr 10, 2022, 3:00 AM PDT
- In force
- 10 hr
- Issued by
- NWS Phoenix, AZ
County Imperial County, CA
The radar
The Yuma radar (KYUX), 90 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4407 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
192 WWUS75 KPSR 092229 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 329 PM MST Sat Apr 9 2022 CAZ562-101000- /O.NEW.KPSR.WI.Y.0016.220410T0000Z-220410T1000Z/ Imperial County Southwest- 329 PM PDT Sat Apr 9 2022 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...Until 3 AM PDT Sunday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
1 follow-up statement
932 WWUS75 KPSR 100952 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 252 AM MST Sun Apr 10 2022 CAZ562-101100- /O.EXP.KPSR.WI.Y.0016.000000T0000Z-220410T1000Z/ Imperial County Southwest- 252 AM PDT Sun Apr 10 2022 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... Gusty winds will continue through the rest of the night, but wind speeds will mostly be below advisory level. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 9, 2:05 PM PDT, 1 hour 24 minutes earlier.
Area forecast discussion, Apr 9, 2:05 PM PDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 205 PM MST Sat Apr 9 2022 .SYNOPSIS...Another hot afternoon with highs in the middle to upper 90s are expected across the lower deserts. A cooling trend begins Sunday and continues through the first half of next week as a series of weather disturbances move across the western states. Along with the cooler temperatures, periods of breezy to windy conditions can be expected. There is an opportunity for some rain, especially over the higher terrain north and east of Phoenix, on Tuesday. Lighter winds and a warming trend are expected for the middle and latter half of next week. && .DISCUSSION... Latest objective analysis depicts a broad trough building southeastward through the western U.S., breaking down the ridge of high pressure responsible for the well above normal temperatures observed during the past several days. However, despite the ridge breaking down, boundary layer conditions still remain very warm across the area with 850 mb temperatures running about 1-2C warmer compared to 24 hours ago according to the latest PHX ACARS sounding. Satellite imagery is also detecting a batch of cirrus clouds moving across the region from west to east, however, at this time this batch of cirrus does not appear thick enough to limit the amount of insolation significantly. As a result, given all of these factors, high temperatures later this afternoon across most of the lower deserts should manage to top out in the middle to upper 90s. Some breezy conditions can also be expected at times throughout the afternoon with gusts ranging between 15-25 mph. As a shortwave trough embedded with the larger trough regime pivots across the intermountain west region for Sunday, the pressure gradient will tighten somewhat and thus result in higher breezes with gusts across most areas in the afternoon ranging between 20-30 mph. With heights aloft lowering, boundary layer temperatures will also cool with highs likely only topping out in the upper 80s to lower 90s across most of the lower deserts. The combination of the gusty winds and relative humidity values in the teens may create periods of elevated fire weather conditions. For Monday and Tuesday, a more potent shortwave trough will dig across the western CONUS. This feature will tighten the pressure gradient even further and thus result in stronger winds. Wind gusts on Monday will likely be peaking during the daytime hours in excess of 30 mph from the southwest out ahead of a cold front. The combination of the gusty winds and relative humidity values in the mid-teens may result in once again a period of elevated fire weather conditions, especially across south-central Arizona. The cold front will move through the region Monday night into Tuesday morning and may introduce some rain opportunity. Given that the core of the dynamics associated with the shortwave trough will remain north of the area, the best QPF as well as PoPs will remain to the north as well. Nevertheless, there is some chance of some light showers, mainly across the higher terrain north and east of Phoenix. The latest NBM guidance shows PoPs across the Phoenix metro between 15-25%, across the higher terrain north and east of Phoenix between 30-50% and across the western deserts at less than 10%. QPF amounts are expected to remain very light, at less than 0.10 inches across the higher terrain. Gusty post frontal winds in excess of 30 mph from the west to west-northwest are likely during the day on Tuesday. In terms of temperatures through the first half of the week, much cooler readings are expected. Highs on Monday are expected to top out in the middle 80s, followed by below normal readings on Tuesday and Wednesday with highs only in the lower to middle 70s. Ensembles are in agreement that a broad trough will remain situated across the western CONUS as we head towards the latter half of next week. As a result, even though a warming trend is likely, the degree of warming will be modest with readings gradually returning back to normal as we head towards Thursday and Friday of next week. && .AVIATION....AVIATION...Updated at 1747z. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: A brief period of southerly crosswinds around 10 kts will be common late this morning, before a switch to the west-southwest around 20Z with gusts increasing upwards of 20-25 kts going into the afternoon. Gusts subside this evening before winds transition back to an easterly component later tonight. Elevated low level winds aloft may promote some LLWS concerns later tonight, but for now expect this to remain below TAF thresholds. A similar set up tomorrow but slightly breezier conditions with gusts closer to 25 kts. Mid to high level cloud cover will increase today, clear overnight, and slightly increase again tomorrow afternoon. Southeast California/Southwest Arizona including KIPL and KBLH: Windy conditions will be the primary aviation concern through the next 24 hours. Winds at KIPL will take on a S to SSW component late this morning before gusts increase going into the afternoon. Winds at KBLH will mostly favor the S to SW through the period. Gusts are expected to increase upwards of 25-30 kts this afternoon, though a few isolated stronger gusts aren't out of the question. Can't rule out some patchy blowing dust in areas that see these gusts materialize. Gusts are expected to gradually subside later this evening but expect windy conditions to develop once again tomorrow afternoon. Elevated low level winds aloft may create some LLWS concerns later tonight, but expect this to remain below TAF thresholds at this time. Mostly clear skies will persist aside from some passing high clouds. && .FIRE WEATHER... Tuesday through Saturday: A cold front is expected to pass through the region on Tuesday. With it, there is a chance of rain, especially across the higher terrain north and east of Phoenix where PoPs are between 30-50%. Nevertheless, rainfall amounts are expected to remaining very light at less than 0.10 inches. Behind the cold frontal passage, gusty west to west-northwest winds in excess of 30 mph are likely. Much cooler temperatures can be expected as well. However, with a drier air mass expected behind the cold frontal passage, afternoon relative humidity values will drop to between 10-20%. Therefore, the combination of the gusty winds and low RHs will result elevated fire weather conditions once again. During the rest of the period, significantly lighter winds and a gradual warming trend can be expected. Afternoon minimum RHs, however, will be dropping into the single digits with modest overnight recovery. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && Visit us on Facebook, Twitter, and at weather.gov/phoenix DISCUSSION...Lojero/Kuhlman AVIATION...Feldkircher/Smith FIRE WEATHER...Lojero/Kuhlman
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.